Attention deficit hyperactivity disorder patients take Adderall to improve their concentration.
Due to the stimulant properties of Adderall, a person can experience the opposite effects of the stimulant when it wears off. The brain’s chemical balance is upset. The crash caused by Adderall can leave someone feeling tired and sluggish.
A person experiencing an Adderall crash may exhibit a range of symptoms, but understanding why this reaction is occurring is essential.
What you can expect during Adderall withdrawal and how to cope with the crash are discussed in this article.
ADHD and narcolepsy are commonly treated with Adderall.
Dextroamphetamine and amphetamine are the active ingredients in Adderall. Narcolepsy and attention deficit hyperactivity disorder (ADHD) are common disorders treated with this medication.
The chemicals absorbed by the brain alter its natural chemical systems, such as norepinephrine and dopamine. An individual feels more alert, awake, and more able to concentrate as a result of this.
In addition, Adderall causes a person’s heart to beat faster and their blood pressure to rise. Taking Adderall can cause people to feel extremely hyperaware and jittery since the body’s fight-or-flight response is triggered by chemicals like epinephrine and norepinephrine.
Symptoms For Adderall Crash and Withdrawal
Adderall’s effects will wear off eventually even with extended-release versions of the medicine. People who withdraw from Adderall may feel the opposite of how they did when they were taking it, known as an Adderall crash.
Withdrawal symptoms can be minimized or avoided entirely when someone stops taking Adderall gradually over a period of several months.
An Adderall crash may be noticed by a person who abruptly comes off of Adderall:
- Addiction to Adderall
- Irritability and agitation
- Panic or anxiety
- Feeling fatigued
- A feeling of depression
- An increase in appetite
- Having trouble sleeping
- Dreams that are vivid and unpleasant
Adderall crashes are more common in people who have taken the medication for some time or take larger doses of it.
Adderall Withdrawal Timeline
Here is an outline of the Adderall withdrawal timeline.
These symptoms may not be experienced by everyone or may be accompanied by additional symptoms.
Within the first three days, withdrawal symptoms include:
- Depression-like feelings
- Sleeping more but possibly of poor quality
An Adderall crash may cause additional symptoms within a few days. These symptoms may last for 7 to 10 days. Some of the symptoms include:
- Aches and pains in the body
- A headache
- An increase in appetite
- Feelings of anxiety and agitation are accompanied by fatigue and exhaustion
- A feeling that others are out to get them, such as paranoia
- Concentration problems
- Sleeping problems
People who suddenly stop using Adderall may experience some longer-term and lingering withdrawal symptoms. These symptoms can last for several weeks or even months. You may experience fatigue, mood swings, or cravings for the medication.
After stopping Adderall, most people will notice an improvement in mood and activity within one to three months.
Tips For Handling An Adderall crash
An Adderall crash may be coped with by following the following tips:
It is only temporary cravings that you will experience. A person is better able to resist drug cravings the longer they go without taking the drug.
Improve the quality of sleep by creating a conducive environment. Make sure your room is cool and dark with noise or white noise. People should refrain from distractions, such as using cell phones and instruct others not to disturb them.
Hydrate and nourish your body. Make sure to drink plenty of water and eat a balanced diet that includes fruit, vegetables, whole grains, and lean protein. It may also be helpful to drink warm milk or chamomile tea.
Stay calm and relaxed. Engage in activities that do not require a great deal of concentration. Take deep breathing for example or listen to music.
Don’t take any other stimulants. In addition to stimulants, anything else could make sleeping and rest more difficult. This includes caffeine and cigarettes.
A crash from Adderall can sometimes come as a surprise. Other stimulants and alcohol may be tempting, but these are poor coping mechanisms that will only delay the crash.
Treatment For Adderall Abuse
As soon as possible, anyone experiencing severe withdrawal symptoms should contact their doctor.
A crash caused by Adderall cannot currently be treated with medications. The person should consult their doctor if they are experiencing severe depression or withdrawal symptoms.
Temporary medications may be prescribed to people who experience Adderall crashes. Medication to promote sleep, such as Valium or Xanax, can be a part of these. Low-dose antidepressants can also be prescribed.
To combat the symptoms of a crash, people should not take additional Adderall. Adderall overdoses may cause symptoms including a fast and irregular heartbeat, confusion, aggressive behavior, hallucinations, and panic.
You can call an emergency helpline or visit a doctor if you have thoughts of self-harm. People who feel suicidal should call 911 immediately.
Get Help Today
It is important not to stop taking Adderall too soon to avoid an Adderall withdrawal phase. With the help of a doctor, they should slowly wean themselves off the drug over a few months.
Adderall crashes are unpleasant, but they are temporary. The withdrawal symptoms of Adderall can usually be managed with coping techniques, and people usually feel better within a few days.
If someone is not under a doctor’s care, they should never take Adderall. If you or your loved one are struggling with Adderall abuse or experiencing an Adderall crash, contact us today to get the help you need.